Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
Prozac is a drug that is used to increase the amount of serotonin (feel good chemicals) in your brain. It is a SSRI, selective serotonin reuptake inhibitor.
Prozac can be taken in a pill, as a delayed release drug or as a solution (liquid). This drug should begin working at full capacity within 4 to 5 weeks. That is when the drug becomes full strength in your system.
It is normal to feel different or even worse on a drug you are just starting. Your body is adjusting so it takes time. You may be experiencing side effects without the full benefit of the medication in your body. This will make you feel worse. But once the full amount of medication is in your system, then the side effects will lessen and you will feel better.
If you start to feel severe side effects or cannot function on the medication, then contact your doctor to discontinue it. It is very common to need to try several medications before you find one that works for you. Everyone's body chemistry is different so one medication does not work for all people. That is why is it ok to keep trying until you find what works for you.
Be sure you follow your doctor's orders on how to discontinue Prozac. It can cause you to feel worse if you do not taper this medication.
I hope this has helped you,Kate
You should give this some time. As long as you are not experiencing severe side effects, then it is ok to wait until you have the medication fully in your system to see how you feel.
I think that when you start the medication you feel pretty good because there is not that much in your system. It is a curiosity as to why you feel so well with only a little bit of medication in your system, then when it starts to change your body chemistry you begin to experience problems. But you will be able to tell more about what might be happening once the medication is fully in your system. Then you should be able to tell if this is the right medication for you.
It might be good to increase the medication if you start to feel better but still have some of your original symptoms. But if you continue to feel bad, then discontinuing the medication and trying another is probably your best option.